Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 23, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 29, 2009, 2:11 AM EDT for Beaufort County, Charleston County, Colleton County, South Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2009, 2:11 AM EDT (06:11 UTC)
- Expired
- Mar 29, 2009, 2:45 AM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 72 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -378 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 290611
SVRCHS
SCC013-019-029-290645-
/O.NEW.KCHS.SV.W.0023.090329T0611Z-090329T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
211 AM EDT SUN MAR 29 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTH CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EXTREME SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 245 AM EDT
* AT 207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR FRIPP ISLAND...OR ABOUT 12 MILES SOUTHEAST
OF BEAUFORT...MOVING NORTHEAST AT 65 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
FRIPP ISLAND...
EDISTO BEACH...EDISTO ISLAND...
SEABROOK ISLAND...ROCKVILLE...
KIAWAH ISLAND...
FOLLY BEACH...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DEADLY
LIGHTNING AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO
AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3227 8063 3235 8067 3246 8048 3243 8043
3249 8042 3272 7996 3268 7992 3266 7991
3263 7999 3260 8000 3259 8009 3246 8032
3249 8036 3246 8041 3231 8044 3227 8057
TIME...MOT...LOC 0611Z 233DEG 56KT 3236 8048
$$2 follow-up statements
000
WWUS52 KCHS 290624
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
224 AM EDT SUN MAR 29 2009
SCC013-290633-
/O.CAN.KCHS.SV.W.0023.000000T0000Z-090329T0645Z/
BEAUFORT SC-
223 AM EDT SUN MAR 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BEAUFORT COUNTY
HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3263 7999 3260 8000 3259 8009 3253 8019
3255 8020 3246 8032 3249 8036 3246 8041
3247 8042 3249 8042 3272 7996 3268 7992
3266 7991
TIME...MOT...LOC 0623Z 233DEG 56KT 3247 8030
$$
SCC019-029-290645-
/O.CON.KCHS.SV.W.0023.000000T0000Z-090329T0645Z/
COLLETON SC-CHARLESTON SC-
223 AM EDT SUN MAR 29 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR SOUTH CENTRAL CHARLESTON AND EXTREME SOUTHEASTERN COLLETON
COUNTIES...
AT 220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR EDISTO BEACH...OR ABOUT OVER EDISTO
BEACH...MOVING NORTHEAST AT 65 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...EDISTO
BEACH...FOLLY BEACH...KIAWAH ISLAND...ROCKVILLE AND SEABROOK ISLAND.
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING LARGE HAIL AND HEAVY RAIN. GO INSIDE A STURDY SHELTER.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3263 7999 3260 8000 3259 8009 3253 8019
3255 8020 3246 8032 3249 8036 3246 8041
3247 8042 3249 8042 3272 7996 3268 7992
3266 7991
TIME...MOT...LOC 0623Z 233DEG 56KT 3247 8030
$$000
WWUS52 KCHS 290640
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 AM EDT SUN MAR 29 2009
SCC019-029-290650-
/O.EXP.KCHS.SV.W.0023.000000T0000Z-090329T0645Z/
COLLETON SC-CHARLESTON SC-
240 AM EDT SUN MAR 29 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHARLESTON AND
EXTREME SOUTHEASTERN COLLETON COUNTIES WILL EXPIRE AT 245 AM EDT...
AT 238 AM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3263 7999 3260 8000 3259 8009 3253 8019
3255 8020 3246 8032 3249 8036 3246 8041
3247 8042 3249 8042 3272 7996 3268 7992
3266 7991
TIME...MOT...LOC 0640Z 233DEG 56KT 3263 8005
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 1:29 AM EDT, 42 minutes earlier.
Area forecast discussion, Mar 29, 1:29 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
129 AM EDT SUN MAR 29 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE OFFSHORE
LATE TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY AND
PERSIST THROUGH EARLY TUESDAY. ANOTHER COLD FRONT WILL APPROACH
FROM THE WEST TUESDAY NIGHT AND PUSH THROUGH THE AREA EARLY
WEDNESDAY. THE FRONT WILL SETTLE SOUTH OF THE AREA THEN LIFT
NORTH AS A WARM FRONT LATE THURSDAY...FOLLOWED BY ANOTHER COLD
FRONT EARLY FRIDAY MORNING. HIGH PRESSURE LOOKS TO RETURN FOR
SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SURFACE BASED INSTABILITY HAS DECREASED ACROSS THE AREA THIS
HOUR...WHILE WIDESPREAD MODERATE RAIN AND EMBEDDED WEAK
THUNDERSTORMS STILL AFFECT A MAJORITY OF THE FORECAST AREA.
THERE REMAINS A SMALL POTENTIAL FOR ISOLATED STORMS TO PRODUCE
SMALL HAIL AND GUSTY WINDS FOR THE NEXT FEW HOURS...AS A RESULT OF
MID LEVEL LAPSE RATES AND SOME ELEVATED INSTABILITY. HOWEVER FEEL
THAT THE BEST SEVERE POTENTIAL HAS PASSED...AND FLOODING IS NOW
THE MAJOR CONCERN OVERNIGHT.
HAVE UPDATED RAIN CHANCES TO REFLECT TRENDS FOR THE OVERNIGHT AND
EARLY MORNING PERIOD. MAINTAINED CATEGORICAL POPS ABOVE 80
PERCENT...WITH LOWER PROBABILITIES OF THUNDER...FOR AREAS GENERALLY
EAST OF INTERSTATE 95 AND SOUTHEAST OF INTERSTATE 16. HAVE THEN
INDICATED A DECREASING TREND IN POPS FROM SOUTHWEST TO NORTHEAST
AFTER 01Z...AS DEEP LAYER MOISTURE SHIFTS OFFSHORE AHEAD OF THE
APPROACHING COLD FRONT CURRENTLY STRETCHING FROM CENTRAL TENNESSEE
THROUGH CENTRAL ALABAMA.
THE MAIN UPPER LOW WILL SWING INTO THE OHIO VALLEY
OVERNIGHT...WHILE THE COLD FRONT PUSHES THROUGH AROUND DAYBREAK.
BREEZY CONDITIONS WILL LIKELY DEVELOP DURING THE NEXT FEW HOURS AS
THE PRESSURE GRADIENT TIGHTENS AHEAD OF THE COLD FRONT. HAVE MADE
ADJUSTMENTS TO HOURLY TEMPERATURES AND DEWPOINTS TO REFLECT
COOLER CONDITIONS THAN INDICATED BY LATEST MODEL RUNS...HOWEVER
FEEL THAT OVERALL LOW TEMPERATURES WILL STILL RANGE FROM THE
UPPER 50S INLAND TO THE LOWER 60S NEAR THE COAST.
LAKE WINDS...A LAKE WIND ADVISORY WILL REMAIN IN EFFECT
OVERNIGHT...AS WINDS AROUND 20 KT DEVELOP IN ASSOCIATION WITH A
TIGHTENED PRESSURE GRADIENT AND INTENSIFYING LOW LEVEL WINDS AHEAD
OF AN APPROACHING COLD FRONT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
THE COLD FRONT SHOULD PUSH THROUGH THE AREA AROUND DAYBREAK SUNDAY.
EXPECT CLEARING AND DRYING...BUT QUITE BREEZY DAY...WITH GUSTS UP TO
AROUND 35 MPH DUE TO A TIGHT PRESSURE GRADIENT AND VERTICAL MIXING
OF STRONG LOW-LEVEL WINDS IN MODEST COLD AIR ADVECTION.
HIGH TEMPERATURES WILL BE IN THE LOWER 70S...WITH RAIN FREE
CONDITIONS ALL AREAS AFTER THE MORNING HOURS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
BROAD BUT WEAK HIGH PRESSURE WILL SLIDE E ACROSS THE AREA SUN NIGHT
THROUGH TUE MORNING...MAKING FOR DRY AND COOLER CONDITIONS ACROSS
THE AREA. A WEAK COLD FRONT WILL APPROACH FROM THE W LATE MON INTO
EARLY TUE...HELPING SHIFT THE HIGH OFFSHORE. IN CONJUNCTION WITH THE
APPROACHING FRONT IS A DEEPENING LOW PRES CENTER OVER THE UPPER MISS
RIVER VALLEY...BEING USHERED E BY A DEEPENING AND TILTING UPPER
LEVEL TROUGH OVER THE UPPER CENTRAL CONUS. AS THE UPPER LEVEL
BECOMES FURTHER NEGATIVELY TILTED TUE NIGHT INTO WED MORNING...THIS
WILL SHUNT THE COLD FRONT QUICKLY TOWARD THE COAST BY LATE WED MORNING.
DEEP SW FLOW AHEAD OF THE FRONT ALONG WITH STRONG WIND FIELDS IN THE
MID AND UPPER LEVELS LOOK TO PRODUCE A FEW BANDS OF RAIN/TSTMS IN
THE PRE-FRONTAL ENVIRONMENT. THUS...HAVE INCREASED POPS TO HIGH END
CHC FOR TUE NIGHT INTO WED MORNING WITH THE PROGRESSION OF THIS
FRONT. THE FRONT WILL SETTLE S OF THE AREA BY MIDDAY WED WHILE HIGH
PRES RETURNS FROM THE SW...ALLOWING FOR MORE TRANQUIL CONDS FOR LATE
WED THROUGH MIDDAY THU.
ANOTHER UPPER LEVEL LOW PRESSURE WAVE LOOKS TO TAKE A SIMILAR TRACK
THROUGH THE CENTRAL PLAINS ON ITS WAY THROUGH THE GREAT LAKES WED
NIGHT THROUGH THU NIGHT...AND LOOKS TO PUSH ANOTHER COLD FRONT
THROUGH THE AREA THU NIGHT INTO FRI MORNING...FOLLOWED BY HIGH PRES
FOR THE START OF NEXT WEEKEND. LESS CONFIDENCE DUE TO MORE MODEL
DIVERGENCE THIS FAR OUT LEADS TO ONLY 20/30 POPS FOR THE END OF THE
WEEK.
TEMPS WILL HAVE LITTLE VARIATION THROUGH THE WEEK WITH THE RAPID
PROGRESSION OF LOW PRESSURE SYSTEMS THROUGH THE AREA. TEMPS
GENERALLY WILL REMAIN NEAR CLIMATOLOGICAL NORMS.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
THE CORE OF THE HEAVIEST RAINS HAVE SHIFTED EAST OF THE TERMINALS.
LIGHT RAIN MAY LINGER AT KCHS FOR THE NEXT HOUR BUT NO VSBY
IMPACTS WILL OCCUR. MVFR CEILINGS ARE EXPECTED LIFT AT BOTH
TERMINALS PRIOR TO SUNRISE WITH STEADY CLEARING THEREAFTER AS A
COLD FRONT SHIFTS OFFSHORE. OTHERWISE GUSTY WEST TO SOUTHWEST WINDS
ARE EXPECTED TO DEVELOP BY MID-LATE MORNING WITH GUST VALUES POSSIBLY
APPROACHING 25-30 KT AT TIMES. THE GUSTINESS WILL DIMINISH AFTER
SUNSET AS HIGH PRESSURE BUILDS CLOSER TO THE REGION.
EXTENDED AVIATION OUTLOOK...VFR TONIGHT THROUGH TUESDAY. ANOTHER
COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY WITH MVFR/IFR
CONDITIONS POSSIBLE WITHIN SHOWERS/THUNDERSTORMS TUE NIGHT INTO
WED MORNING.
&&
.MARINE...
TONIGHT...ALTHOUGH WIND SPEEDS AND DIRECTIONS ARE CURRENTLY A BIT
VARIABLE...EXPECT WINDS TO VEER SOLID SW AND BEGIN TO SURGE AS A
COLD FRONT APPROACHES FROM THE WEST. EXPECT SOLID SCA CONDS FOR
ALL WATERS...WITH GALE FORCE WINDS A GOOD BET ACROSS THE WARMER GA
WATERS BEYOND 40 NM FROM SHORE. MAY NEED TO EVENTUALLY EXTEND THE
SCA FOR THE GA NEARSHORE WATERS A BIT LONGER...BUT WILL RE-EVALUATE
THIS LATER.
SHOWERS WITH EMBEDDED WEAK THUNDERSTORMS WILL CONTINUE TO MOVE
OVER THE COASTAL WATERS OVERNIGHT INTO SUNDAY MORNING.
SUNDAY...SLOWLY IMPROVING CONDITIONS SUN BEHIND THE COLD FRONT...WITH
THE SCA COMING DOWN ACROSS THE SRN SC NEARSHORE WATERS BY AFTERNOON. HAVE
EXTENDED THE SCA FOR CHS HARBOR THROUGH THE AFTERNOON AS GREAT
MIXING IS EXPECTED THROUGH THE DAY.
SUNDAY NIGHT THROUGH THURSDAY...HIGH PRESSURE WILL MOVE THROUGH
THE WATERS SUN NIGHT THROUGH TUE MORNING...MAKING FOR FAIRLY
BENIGN CONDITIONS. ANOTHER COLD FRONT WILL APPROACH THE WATERS
FROM THE W TUE AND PUSH THROUGH THE MARINE AREA TUE NIGHT INTO WED
MORNING WHICH WILL LEAD TO DETERIORATING CONDITIONS ACROSS TE
WATERS...INCLUDING LIKELY SCA HEADLINES AND POSSIBLE GALE
HEADLINES DEPENDING ON THE STRENGTH OF THE SYSTEM. THIS FRONT WILL
PUSH OFFSHORE WED...MAKING FOR A RETURN OF HIGH PRES LATE WED INTO
THU AND MORE BENIGN CONDITIONS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 11 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
AMZ354.
GALE WARNING UNTIL 5 AM EDT EARLY THIS MORNING FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR AMZ330.
&&Hazardous weather outlook, Mar 28, 8:21 PM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 821 PM EDT SAT MAR 28 2009 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044- 047>051-291030- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 821 PM EDT SAT MAR 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... FROM THE SEVERE WEATHER THAT OCCURRED ACROSS THE AREA EARLIER ON SATURDAY...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING ANY AREAS OF FLOODING...ANY STORM DAMAGE OR ANY HAIL ACCORDING TO STANDARD OPERATING PROCEDURES. SCZ045-291030- BERKELEY- 821 PM EDT SAT MAR 28 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM EDT SUNDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... FROM THE SEVERE WEATHER THAT OCCURRED ACROSS THE AREA EARLIER ON SATURDAY...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING ANY AREAS OF FLOODING...ANY STORM DAMAGE OR ANY HAIL ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ374-291030- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 821 PM EDT SAT MAR 28 2009 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... FROM THE SEVERE WEATHER THAT OCCURRED ACROSS THE AREA EARLIER ON SATURDAY...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING ANY AREAS OF FLOODING...ANY STORM DAMAGE OR ANY HAIL ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 28, 10:33 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1033 PM EDT SAT MAR 28 2009 SCZ040-042-043-290300- ALLENDALE-HAMPTON-INLAND COLLETON- 1033 PM EDT SAT MAR 28 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLLETON...NORTH CENTRAL HAMPTON AND SOUTHEASTERN ALLENDALE COUNTIES THROUGH 1100 PM EDT... AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO A HALF INCH. THIS STORM WAS LOCATED 7 MILES WEST OF LURAY...OR ABOUT 14 MILES SOUTH OF ALLENDALE...MOVING NORTHEAST AT 55 MPH. AREAS IN AND AROUND ASHTON...BARTON...BRUNSON...COLLETON... CROCKETVILLE...FAIRFAX...GIFFORD...HAMPTON...LODGE...LURAY...MILEY... PADGETTS...RUFFIN...SMOAKS AND WILLIAMS WILL BE IMPACTED THROUGH 1100 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION.
Local storm report, Mar 28, 11:16 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1116 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD LUDOWICI 31.71N 81.74W
03/28/2009 LONG GA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HIGH WATER OVER SIMMONS MILL
POND ROAD. HIGHWAY DEPARTMENT PLACED HIGH WATER SIGNS ON
THE ROAD.
&&Local storm report, Mar 28, 11:59 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1159 PM EDT SAT MAR 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM HAIL GLENNVILLE 31.94N 81.93W
03/28/2009 E0.88 INCH TATTNALL GA COUNTY OFFICIAL
&&
VBLocal storm report, Mar 29, 12:30 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1230 AM EDT SUN MAR 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL PEMBROKE 32.14N 81.62W
03/29/2009 E1.00 INCH BRYAN GA TRAINED SPOTTER
HAIL FELL FOR ABOUT 1 MINUTE.
&&
VBSpecial weather statement, Mar 29, 12:34 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1234 AM EDT SUN MAR 29 2009 GAZ088-101-SCZ042-047-290500- EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN- 1234 AM EDT SUN MAR 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN JASPER... SOUTHWESTERN HAMPTON...EXTREME SOUTHEASTERN SCREVEN AND NORTHERN EFFINGHAM COUNTIES THROUGH 100 AM EDT... AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR EGYPT...OR ABOUT 6 MILES NORTHWEST OF SPRINGFIELD...MOVING NORTHEAST AT 70 MPH. AREAS IN AND AROUND CLYO...EGYPT...KILDARE...SHAWNEE...FURMAN... GARNETT...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY AND TARBORO WILL BE IMPACTED THROUGH 100 AM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Mar 29, 2:04 AM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 204 AM EDT SUN MAR 29 2009 SCZ048>050-290630- BEAUFORT-CHARLESTON-COASTAL COLLETON- 204 AM EDT SUN MAR 29 2009 ...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL BEAUFORT... SOUTHWESTERN CHARLESTON AND EXTREME SOUTHEASTERN COLLETON COUNTIES THROUGH 230 AM EDT... AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR LANDS END...OR ABOUT 9 MILES NORTHEAST OF HILTON HEAD ISLAND...MOVING NORTHEAST AT 65 MPH. AREAS IN AND AROUND EDISTO BEACH...KIAWAH ISLAND...PARRIS ISLAND...ROCKVILLE...SEABROOK ISLAND AND WADMALAW ISLAND WILL BE IMPACTED THROUGH 230 AM EDT. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:03 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 3 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.